HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Depression (http://www.healthboards.com/boards/depression/)
-   -   Effexor (http://www.healthboards.com/boards/depression/505979-effexor.html)

trg247 06-06-2007 08:30 PM

Effexor
 
I am pretty sure that is the med that is causing it. For some reason I keep having to blink to refocus, I stand up I get the whooshing feeling and the back of my head feels like it is trying to jump out. Now I have missed Effexor doses in the past accidently and pretty much felt the same way. I am absolutely sure I took it this morning. My brain which usually runs at 100mph is going a whole lot faster and it is freaking annoying. Is it possible there was a screwup at the factory and the capsule was empty? Is this the way my brain is saying up the dosage? Any ideas?


take care
trg247

SOE 06-06-2007 08:56 PM

Re: Effexor
 
Perhaps there was something wrong with that particular capsule. See how you feel tomorrow after you take your dose.

Do you take it at the same time every day? That's really important with Effexor. Not just once a day, but at 9 am every day or noon every day....

I doubt it's a sign that you should increase the dose.

trg247 06-06-2007 09:01 PM

Re: Effexor
 
Hi SOE: How have you been?

I take it when I get up so anywhere between 2 and 3. I am hoping it was just a bad capsule. Mind you this happened a week or so ago but not to this level.

take care
trg247

All-alone 06-07-2007 03:26 AM

Re: Effexor
 
I started to get similar feelings and I am on Effexor, but the doctor said it's vertigo/labryn something or other

I do actually wonder if the effexor caused it though as I have never had ear troubles in life?

Dakota_Skye 06-07-2007 04:36 AM

Re: Effexor
 
[I]My brain which usually runs at 100mph is going a whole lot faster and it is freaking annoying. [/I]

hey T,

i agree with SOE in doubting that it's a sign the dosage should be increased. remember when ImagineLenon had the same problem? she also felt pretty bad and had really bad zips in her head for a few days and was wondering the same thing, whether to increase the dose or not... she later found out that she was very upset and pretty sad for those past few days and was thinking about really sad things (her brother's death to be specific--sorry imagine--it was made public in her thread, in "farewell")

i've seen the for the past few days, since the end of last week and until now, you've been thinking about pretty sad things as well, and you've no doubt, been feeling the same. you said you're worried about the future, that there is no future, that the dr. is an idiot (i agree), and you find no way to get out of the circumstance you're in now. and even if you didn't mention it anymore, i think you still thought about your wife....i'm sorry to mention this, i don' t want you to hurt more!!!!!!!!

i also get a little bit of the zippiddy feeling when i miss my dose (last night i didn't take the effexor or the topamax --the last one for my migraines, bec. i fell asleep on the couch, i was so damn tired. today i don't feel anything yet, but I KNOW that i will definitely feel something later on, towards the afternoon, if i don't take it now, this morning.

also, by what i've learned in dealing with the clients i work with, and with the nurses and those people that give meds, (and there's one nurse who is very "anal" , and she knows it, and she is VERY good) is that there is a " one hour window of time" in which one can take their meds--if they want to be very regular in taking them. for ex., if you're supposed to take your meds at 9am, you can take them from 8:30am to 9:30am. this is even ok with the state (we get audited by the state at least once a year). and the meds these guys are on are many and heavy-duty--while some are just like ours, so to speak (effexor, lexapro, zyprexa, risperdal, seroquel, geodon, wellbutrin, nadolol, prozac, abilify, and more)...

i'm so sorry to be so damn long-winded, i just hate to see you suffer all the time. anyway, what you described up there, where i quoted you, about your mind going MORE than 100mph--my belief is that this is [U]not[/U] really caused by the effexor. MAYBE the missed dose [U]adds [/U]to the feeling, but i really don't think it is caused by the missed dose. it would definitely cause the zaps people are talking about and that you well know, but not that mind racing....

again, i'm sorry to say, but i find that dr. of yours less than incompetent, because he has [U]NOT [/U]put you on the right medication for your mental health issues!!! i'm sure even you know that.

i think you should do anything you can, anything at all to try to calm yourself as much as you can today--that is, calm your thoughts. you said you like to go for drives. go for a drive in an area that's not too crowded, go for a walk; can you go to a park and hit a ball against the wall with a racket? like tennis but without a partner. it's good exercise, since it keeps you moving and keeps your mind on the ball. please do not stay inside, because i know and you know, and everyone on here knows how the mind will tend to turn in on itself and dwell on itself and on the past and the future and on misery, etc. please try. i know you've tried your hardest for a long time, and i know you can still do it, as long as you've got life left in you, T. do it for you, do it for your boy. if you need to, call one of those 800 numbers and talk live with someone about how your head feels (besides talking on here). if not, talk on here as much as you can, about anything and everything to keep your hands busy. write pages and pages.

we love you, T. we do. please don't forget that.
i'm just sorry i can't be of help to you--and that i have only these "empty" words to give right now.

hugs to you.
D

Skuddle 06-07-2007 09:17 AM

Re: Effexor
 
About 4 years after starting Effexor XR I developed a condition known as Unilateral Vestibular Hypofunction. Translated, this means I lost the function of my balance mechanism on one side. The nerve that conducts head-orientation signals from my left vestibule to my brain became "broken" and no longer conducts those signals. As a result, I have a feeling of being unbalanced whenever I move my head. The condition is incurable and its cause is unknown. Search g00gle for UVH for more information.

trg247 06-07-2007 02:10 PM

Re: Effexor
 
Thanks Dakota and everyone else for their suggestions.

Once I took my nightmeds plus a few others my brain slowed down to the normal speed. Lately its almost like my brain is sorting through a bunch of crap and either getting rid of it (read burying it) or it keeps it fresh and there is just too many things it is going through. I don't think of my exwife at all, in my head she does not exist and never has. From now on she is my Son's mother and I have absolutely no emotional connection with her

Right now I have tried to put everything aside and basically stop thinking. It works in segments I could be fine for a couple of hours then everything tries to come out at once. So my day is pretty much like a yoyo. I keep getting these severely negative thoughts and there is no reason to be thinking these thoughts but they are there. I need to be careful on the tv shows and movies I watch as they could contain a trigger that sets it off. I don't want to sleep anymore.

Part of me is waiting for the day that my mind does not want to try to be positive anymore and then I will be stuck at the bottom of the well.

take care
trg247

SOE 06-07-2007 08:52 PM

Re: Effexor
 
Hi Trg,

Did today go better? Do you take your night meds at the same time every day?


SOE

trg247 06-08-2007 11:40 AM

Re: Effexor
 
Hi: Thanks for asking. I take my night meds at midnight every night. For some reason about two hours before my mind starts racing and I am having to constantly refocus. Very odd.

take care
trg247

SOE 06-08-2007 08:27 PM

Re: Effexor
 
[QUOTE=trg247;3033478]Hi: Thanks for asking. I take my night meds at midnight every night. For some reason about two hours before my mind starts racing and I am having to constantly refocus. Very odd.

take care
trg247[/QUOTE]


Kind of sounds like the beginnings of withdrawal... Perhaps they too have short half-lives?

trg247 06-08-2007 08:56 PM

Re: Effexor
 
Hi: This is suppose to be the XR version so its odd that eight hours after I took it these symptoms show up. It is the same thing tonight. I guess I should ask the pharmacist next time I see her

take care
trg247

msbibe 06-08-2007 09:55 PM

Re: Effexor
 
Hey,

Long time...

Seems like you're posting more recently. Is that a good sign (as it would be for me) or is it something to do to keep your mind focused and not so busy?

edit: Ohhhh... not so good, I see. Dang. You really deserve a break somehow. I'm sure we all, including you, wish we knew how you could have one.

tc :x

Skuddle 06-10-2007 07:27 PM

Re: Effexor
 
Effexor XR half-life is 11 hours per their spec sheet...


All times are GMT -7. The time now is 07:10 PM.